Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Controlled diabetes with osteoarthritis in both knee. Severe sweats and chills after knee replacement. Is this normal ?

I am 54 y/o 5 11 240lb male with controlled diabetes ( metformin 1000mg bid), high bp ( lisinopril 5mg), cardiomyopathy (coreg 12.5 mg bid), trigeminal nueralgia & pituitary tumor (oxcarbazepine 300mg), osteo arthritis with nueropathy both knee (gabapentine 300mg tid) and just had a total knee replacement feb 12 th released from hospital feb 15th. Have been having severe sweats and chills. I am not running a fever and blood sugars have not been over 174 at most. I did finish a zpack day before surgery. Are these sweats and chills normal? Also have been taking warfarin 10mg once a day. PT, OT & Home Nurses never showed up.
Asked On : Thu, 21 Feb 2013
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
General & Family Physician 's  Response
The symptoms of severe sweating and chills suggests that there is some underlying infection in body which is causing it.You must consult your doctor and get relevant investigations like CBC,X- ray chest and urine routine and microscopic,malaria antigen etc.
The cause could be
Lung infection like pneumonia or any other lung pathology
Urinary tract infection
Malaria etc.
Answered: Mon, 15 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Pankaj Malhan's  Response
sweats and chills are not a normal finding , most of the times it is the manifestation of underlying infections and I suspect in your case it can be urinary tract infection,which are very common after the surgery because of the catheter insertion.
Please consult a doctor and do not take it lightly.
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor